Alert archive / Nebraska / Special Weather Statements in 2011
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 7, 2011, 2:48 AM CDT for Sherman County, Valley County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 2:48 AM CDT (07:48 UTC)
- Expired
- Aug 7, 2011, 3:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Hastings, NE
Counties Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 128 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
052 WWUS83 KGID 070748 SPSGID SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 248 AM CDT SUN AUG 7 2011 NEZ039-046-070830- SHERMAN NE-VALLEY NE- 248 AM CDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALLEY AND SHERMAN COUNTIES UNTIL 330 AM CDT... AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WESTERVILLE...OR 25 MILES SOUTHWEST OF ORD...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARCADIA... LOUP CITY... SHERMAN RESERVOIR DAM... LAT...LON 4153 9886 4107 9886 4118 9921 4163 9922 TIME...MOT...LOC 0749Z 295DEG 28KT 4145 9934 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:29 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 7, 12:29 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1229 AM CDT SUN AUG 7 2011 .AVIATION...06Z TAF. PRIMARY FORECAST CONCERN FOR THIS TAF PERIOD IS WITH PRECIPITATION CHANCES...AND OVERALL CONFIDENCE IS PRETTY LOW. THE PROGRESSIVE ZONAL FLOW CONTINUES IN THE UPPER LEVELS ACROSS THE REGION...WITH WEAK WAVES BRINGING OCCASIONAL PRECIPITATION CHANCES. CURRENTLY SEEING A COUPLE OF AREAS OF SHOWERS/THUNDERSTORMS...ONE ACROSS ERN NEB AND THE OTHER IN THE SANDHILLS. CONFIDENCE IN WHETHER THAT ACTIVITY WILL ACTUALLY MAKE IT TO THE TERMINAL AREA EARLY THIS MORNING IS LOW...BUT DECIDED TO AT LEAST PUT IN A CB MENTION AND WILL MONITOR OVER THE NEXT FEW HOURS. OTHERWISE...NEXT CHANCE FOR PRECIPITATION IS EXPECTED TOWARD THE LATER PORTIONS OF THE TAF PERIOD...AND WILL CONTINUE PROB30 MENTION. THE WEAK SURFACE PATTERN IS EXPECTED TO BRING CONTINUED LIGHT AND VARIABLE WINDS THROUGH THE REST OF THIS MORNING...AND THE POTENTIAL FOR FOG DEVELOPMENT WILL AGAIN BE A CONCERN...AND HAVE MVFR CONDITIONS FORECAST FOR A FEW HOURS CLOSER TO SUNRISE. && .PREV DISCUSSION... /ISSUED 920 PM CDT SAT AUG 6 2011/ UPDATE...WAITING FOR THE ISOLATED STORM IN NANCE COUNTY TO DECIDE IF IT IS GOING TO WEAKEN OR NOT. OUR THOUGHT WAS IT WOULD WEAKEN AS SUN SET...BUT IT IS HOLDING ON TO NEAR SEVERE CRITERIA AS LONG AS IT CAN. ONCE THAT STORM HAS WEAKENED...WE PLAN TO DROP THE WATCH FOR OUR AREA. WILL CONTINUE TO MONITOR...BUT OUR GOAL IS TO CANCEL THE WATCH BEFORE 10 PM (NEWS TIME). PREV DISCUSSION... /ISSUED 349 PM CDT SAT AUG 6 2011/ SHORT TERM...TONIGHT THROUGH 12Z MONDAY. MAIN FORECAST CONCERN WILL BE CHANCES FOR THUNDERSTORMS. A FEW CUMULUS HAVE FORMED WHERE THE STRATUS WAS WITH THE FOG EARLIER THIS MORNING. SURFACE ANALYSIS SHOWS A WEAK COLD FRONT STILL IN WESTERN NEBRASKA AND KANSAS AT THIS TIME. THE FRONT HAS BEEN SLOW TO MOVE DURING THE DAY BUT HAS GRADUALLY DRIFTED EAST. MODELS HAVE RELATIVELY WEAK WAVES MOVING THROUGH ZONAL TO SLIGHT NORTHWEST FLOW ACROSS THE REGION. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT THEN STALL NEAR THE KANSAS/NEBRASKA BORDER FOR SUNDAY BEFORE DRIFTING TO THE SOUTH SUNDAY NIGHT. EACH OF THE MODELS HAVE SLIGHTLY DIFFERENT TIMING AND STRENGTH OF THE UPPER WAVES WHICH MAKES THE FORECAST A CHALLENGE. THE FIRST WAVE THAT WILL BRING A CHANCE FOR THUNDERSTORMS WILL BE MOVING THROUGH TONIGHT. WITH THE FRONT MOVING THROUGH THE AREA THERE WILL BE SOME THUNDERSTORMS ALONG THE FRONT TONIGHT. THERE IS PLENTY OF CAPE TO WORK WITH. THE CIN IS GOOD ENOUGH EARLY THAT STORMS ARE HAVING TROUBLE GETTING STARTED...BUT THE CIN DECREASES THIS EVENING SO EXPECT THUNDERSTORM DEVELOPMENT ALONG THE FRONT THIS EVENING THEN MOVE INTO THE AREA DURING THE NIGHT. THERE COULD BE A SHORT BREAK SUNDAY MORNING BUT BY AFTERNOON THERE IS ANOTHER WAVE MOVING INTO THE AREA AND THE CHANCES FOR THUNDERSTORMS INCREASES AGAIN. THE BEST CHANCE WILL BE NEAR THE BOUNDARY. BY SUNDAY NIGHT A REINFORCING AND STRONGER WAVE MOVES INTO THE AREA. WITH ALL OF THE LOW LEVEL MOISTURE THERE WILL BE THUNDERSTORMS AROUND THE AREA. LONG TERM...MONDAY THROUGH SATURDAY...A GENERALLY FAST MOVING MAINLY ZONAL UPPER LEVEL FLOW PATTERN IS EXPECTED TO PERSIST ACROSS THE CENTRAL AND NORTHERN PLAINS THROUGH THE EXTENDED PERIODS OF THE FORECAST. THIS WILL RESULT IN QUICK PASSING UPPER LEVEL DISTURBANCES BRINGING PERIODIC CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY THROUGH AT LEAST NEXT SATURDAY...WHEN GLOBAL MODELS ARE INDICATING A MORE AMPLIFIED RIDGE OF HIGH PRESSURE ATTEMPTING TO BUILD ACROSS THE ROCKIES AND INTO THE NORTHERN PLAINS. WHILE IT IS NOT POSSIBLE TO PREDICT THE EXACT TIMING OF EACH OF THESE DISTURBANCES...BOTH THE GFS AND EC IN AGREEMENT BRINGING A PAIR OF FAIRLY POTENT UPPER LEVEL DISTURBANCE ACROSS THE REGION LATE MONDAY INTO TUESDAY MORNING AND AGAIN LATE TUESDAY INTO WEDNESDAY MORNING. TRIED TO INDICATE GREATER POTENTIAL FOR PRECIPITATION DURING THESE TIME PERIODS WITH SLIGHT CHANCES INCLUDED IN JUST ABOUT EVERY OTHER FORECAST PERIOD THROUGH NEXT SATURDAY. IN ADDITION...AT THIS TIME...THERE APPEARS TO BE AT LEAST SOME STRONG TO SEVERE WEATHER POTENTIAL LATE MONDAY AND AGAIN LATE TUESDAY WITH THE AFOREMENTIONED UPPER LEVEL DISTURBANCES...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 6, 9:32 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 932 PM CDT SAT AUG 6 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 932 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY AFTER MIDNIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE INTERMITTENT CHANCES OF THUNDERSTORMS THROUGH THE ENTIRE PERIOD. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND NIGHT. MORE STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND NIGHT TIME HOURS FOR THE MONDAY THROUGH FRIDAY TIME FRAME. THE MAIN HAZARDS FOR THE ENTIRE PERIOD WILL BE DAMAGING WIND GUSTS OF 60 MPH AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 6, 9:22 PM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
922 PM CDT SAT AUG 6 2011
NEZ041-048-049-070300-
MERRICK NE-NANCE NE-POLK NE-
922 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...NORTHEASTERN
NANCE AND EXTREME NORTHEASTERN MERRICK COUNTIES UNTIL 1000 PM CDT...
AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF GENOA...OR 26 MILES WEST OF
COLUMBUS...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND HAIL TO THE SIZE OF DIMES ARE EXPECTED
WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GENOA...
SILVER CREEK...
LAT...LON 4124 9736 4141 9799 4152 9796 4152 9790
4153 9788 4153 9771 4148 9769 4140 9770
4140 9760 4134 9759 4137 9751 4137 9747
4140 9737
TIME...MOT...LOC 0222Z 285DEG 25KT 4146 9784Special weather statement, Aug 7, 2:48 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 248 AM CDT SUN AUG 7 2011 NEZ039-046-070830- SHERMAN NE-VALLEY NE- 248 AM CDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALLEY AND SHERMAN COUNTIES UNTIL 330 AM CDT... AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WESTERVILLE...OR 25 MILES SOUTHWEST OF ORD...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARCADIA... LOUP CITY... SHERMAN RESERVOIR DAM... LAT...LON 4153 9886 4107 9886 4118 9921 4163 9922 TIME...MOT...LOC 0749Z 295DEG 28KT 4145 9934
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:04 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 41 min |
| Aug 6, 9:22 PM CDT | Special Weather Statement | GID | Polk | 38 min |
| Aug 7, 9:46 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 29 min |
| Aug 7, 10:30 AM CDT | Special Weather Statement | GID | Nuckolls | 45 min |
| Aug 7, 11:00 AM CDT | Special Weather Statement | GID | Thayer | 45 min |
| Aug 7, 11:15 AM CDT | Severe Thunderstorm Warning | GID | Thayer | 15 min |
| Aug 7, 6:41 PM CDT | Special Weather Statement | GID | Dawson | 49 min |
| Aug 7, 6:56 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 49 min |
| Aug 7, 8:27 AM CDT | Special Weather Statement | GID | Rooks | 48 min |
| Aug 7, 9:28 AM CDT | Special Weather Statement | GID | Smith | 32 min |
| Aug 7, 9:39 AM CDT | Special Weather Statement | GID | Jewell | 36 min |
| Aug 7, 9:58 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 32 min |
Nearby
Special Weather Statements in Nebraska, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.